National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

From the 10/15/2021 release of VAERS data:

This is VAERS ID 1104431



Case Details

VAERS ID: 1104431 (history)  
Form: Version 2.0  
Age: 83.0  
Sex: Male  
Location: Unknown  
Vaccinated:2021-01-19
Onset:2021-01-20
   Days after vaccination:1
Submitted: 0000-00-00
Entered: 2021-03-15
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
COVID19: COVID19 (COVID19 (PFIZER-BIONTECH)) / PFIZER/BIONTECH EL0140 / 2 LA / IM

Administered by: Other       Purchased by: ?
Symptoms: Acute myocardial infarction, Aspartate aminotransferase increased, Blood albumin decreased, Blood calcium decreased, Blood creatinine increased, Blood glucose normal, Blood sodium decreased, Blood urea normal, Carbon dioxide decreased, Cardiac arrest, Death, Dyspnoea, Electrocardiogram abnormal, Endotracheal intubation, Glomerular filtration rate decreased, Haematocrit decreased, Haemodynamic instability, Haemoglobin decreased, Lethargy, Platelet count decreased, Pulse absent, Pyrexia, Red blood cell count decreased, Red cell distribution width increased, Resuscitation, Unresponsive to stimuli, White blood cell count increased
SMQs:, Torsade de pointes/QT prolongation (broad), Rhabdomyolysis/myopathy (broad), Acute renal failure (broad), Liver related investigations, signs and symptoms (narrow), Anaphylactic reaction (narrow), Angioedema (broad), Haematopoietic erythropenia (narrow), Haematopoietic thrombocytopenia (narrow), Haemorrhage laboratory terms (broad), Hyperglycaemia/new onset diabetes mellitus (broad), Neuroleptic malignant syndrome (broad), Systemic lupus erythematosus (broad), Myocardial infarction (narrow), Anticholinergic syndrome (broad), Arrhythmia related investigations, signs and symptoms (broad), Retroperitoneal fibrosis (broad), Shock-associated circulatory or cardiac conditions (excl torsade de pointes) (narrow), Embolic and thrombotic events, arterial (narrow), Acute central respiratory depression (broad), Pulmonary hypertension (broad), Guillain-Barre syndrome (broad), Noninfectious encephalitis (broad), Noninfectious encephalopathy/delirium (broad), Noninfectious meningitis (broad), Hyponatraemia/SIADH (narrow), Cardiomyopathy (broad), Hypotonic-hyporesponsive episode (broad), Chronic kidney disease (broad), Tumour lysis syndrome (narrow), Respiratory failure (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (narrow), Hypoglycaemia (broad)

Life Threatening? No
Birth Defect? No
Died? Yes
   Date died: 2021-01-20
   Days after onset: 0
Permanent Disability? No
Recovered? No
Office Visit? Yes
ER Visit? No
ER or Doctor Visit? Yes
Hospitalized? No
Previous Vaccinations:
Other Medications:
Current Illness:
Preexisting Conditions:
Allergies:
Diagnostic Lab Data: 1/20/21 - vital signs prior to event included temp 97.8 and O2 sat 96% (on chronic oxygen) 1/20/21 - chemistry labs included: sodium 134 (L), CO2 12.2 (L), BUN 19 (H), Creatinine 1.7 (H), eGFR 36, glucose 171 (H), AST 41 (H), albumin 2.9 (L), Ca 7.7 (L) - remainder of chem within normal limits 1/20/21 - CBC included: WBC 16.8 (H), RBC 3.27 (L), HGB 9.6 (L), Hct 30.1% (L), RDW 15.9% (H), Plt 123 (L) History of elevated ESR: 12/4/20 21 History of elevated CRP: 12/4/20 1.69, 12/10/20 8.73
CDC Split Type:

Write-up: Cardiac arrest Narrative: An 82 year old, male, resident of a facility, received his first dose of the Pfizer COVID vaccine on 12/30/20 (time of dose not known). On 12/31/20, patient was reported to be febrile with increased lethargy and UTI was suspected so patient received a dose of ceftriaxone and levofloxacin. Within 30 minutes he became wheezy and short of breath, developed hives and tongue swelling. He required intubation and admission for treatment of acute respiratory failure, acute kidney injury and significant lactic acidosis. Treatment included epinephrine, H1 and H2 blockers, and steroids. He recovered and was extubated on 1/3/21 and discharged back to the facility on 1/6/21. Attending physician noted that antibiotics were most likely contributor to event, but recommended that patient not receive the 2nd COVID vaccine dose. Patient was referred to an allergist to assess this event, with an outpatient visit on 1/14/21. Patient expressed interest in receiving the 2nd dose. Allergist determined that the antibiotics were the cause of anaphylaxis, and recommended skin testing to take place 6 weeks after his reaction. Allergist determined the reaction was not due to the COVID vaccine and advised patient that he could receive the 2nd dose. Patient received the 2nd dose of the Pfizer COVID vaccine on 1/9/21 (time not known). Notes from the facility indicate patient was lethargic and running a fever the morning of 1/20/21. At 1500 on 1/20/21 patient was noted to be lying supine in bed, visiting with aides. At 1508 nurse entered room and noted patient to be lying on floor supine and nurse was unable to get patient to respond to shaking or calling his name. Breathing was noted to be labored, and nurse was unable to detect a pulse. At 1509, 911 was called and CPR initiated. Spontaneous pulse and breathes resumed just before ambulance arrived at 1522. On arrival at the ED patient was responsive and breathing spontaneously, however, hemodynamically unstable. Patient went into cardiac arrest and code blue called at 1535. Received treatment with epinephrine, methylprednisolone, diphenhydramine, amiodarone, atropine. Patient was intubated. EKG obtained and showed acute MI. At 1622 he again went into cardiac arrest and time of death was called.


New Search

Link To This Search Result:

https://medalerts.org/vaersdb/findfield.php?IDNUMBER=1104431

Government Disclaimer on use of this data


Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166